Advertisement

Variety of Idempotents in Nonassociative Algebras

  • Yakov KrasnovEmail author
  • Vladimir G. Tkachev
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

In this paper, we study the variety of all nonassociative (NA) algebras from the idempotent point of view. We are interested, in particular, in the spectral properties of idempotents when algebra is generic, i.e. idempotents are in general position. Our main result states that in this case, there exist at least n2 − 1 nontrivial obstructions (syzygies) on the Peirce spectrum of a generic NA algebra of dimension n. We also discuss the exceptionality of the eigenvalue \(\lambda =\frac 12\) which appears in the spectrum of idempotents in many classical examples of NA algebras and characterize its extremal properties in metrized algebras.

Keywords

Idempotents Nonassociative algebras Metrized algebras Peirce spectrum Axial algebras 

Notes

Acknowledgements

V. Tkachev has been partially supported by Stiftelsen GS Magnusons fond, grant MG2018-0042. The authors are very grateful to the reviewer for his/her careful and reading of the paper.

References

  1. 1.
    A.A. Albert, Power-associative rings. Trans. Am. Math. Soc. 64, 552–593 (1948)MathSciNetCrossRefGoogle Scholar
  2. 2.
    V.I. Arnold, S.M. Gusein-Zade, A.N. Varchenko, Singularities of Differentiable Maps. Modern Birkhäuser Classics, vol. 1 (Birkhäuser, Basel, 2012)Google Scholar
  3. 3.
    B. Aupetit, Projections in real algebras. Bull. Lond. Math. Soc. 13, 412–414 (1981)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Z. Balanov, A. Kononovich, Y. Krasnov, Projective dynamics of homogeneous systems: local invariants, syzygies and the global residue theorem. Proc. Edinb. Math. Soc. (2) 55(3), 577–589 (2012)Google Scholar
  5. 5.
    M. Bordemann, Nondegenerate invariant bilinear forms on nonassociative algebras. Acta Math. Univ. Comenian. 66(2), 151–201 (1997)MathSciNetzbMATHGoogle Scholar
  6. 6.
    E. Darpö, On the classification of the real flexible division algebras. Colloq. Math. 105(1), 1–17 (2006)MathSciNetCrossRefGoogle Scholar
  7. 7.
    E. Dieterich, Classification, automorphism groups and categorical structure of the two-dimensional real division algebras. J. Algebra Appl. 4(5), 517–538 (2005)MathSciNetCrossRefGoogle Scholar
  8. 8.
    J. Esterle, J. Giol, Polynomial and polygonal connections between idempotents in finite-dimensional real algebras. Bull. Lond. Math. Soc. 36, 378–382 (2004)MathSciNetCrossRefGoogle Scholar
  9. 9.
    J. Faraut, A. Korányi, Analysis on Symmetric Cones. Oxford Mathematical Monographs (The Clarendon Press/Oxford University Press, New York, 1994). Oxford Science PublicationsGoogle Scholar
  10. 10.
    W. Fulton, Intersection Theory, 2nd edn.. A Series of Modern Surveys in Mathematics, vol. 2 (Springer, Berlin, 1998)Google Scholar
  11. 11.
    R.L. Griess, Jr., The friendly giant. Invent. Math. 69(1), 1–102 (1982)MathSciNetCrossRefGoogle Scholar
  12. 12.
    J.I. Hall, F. Rehren, S. Shpectorov, Primitive axial algebras of Jordan type. J. Algebra 437, 79–115 (2015)MathSciNetCrossRefGoogle Scholar
  13. 13.
    A.A. Ivanov, The Monster Group and Majorana Involutions. Cambridge Tracts in Mathematics, vol. 176. Cambridge University Press, Cambridge (2009)Google Scholar
  14. 14.
    A.A. Ivanov, Majorana representation of the Monster group, in Finite Simple Groups: Thirty Years of the Atlas and Beyond. Contemporary Mathematics, vol. 694, pp. 11–17 (American Mathematical Society, Providence, 2017)Google Scholar
  15. 15.
    M.-A. Knus, A. Merkurjev, M. Rost, J.-P. Tignol, The Book of Involutions. American Mathematical Society Colloquium Publications, vol. 44 (American Mathematical Society, Providence, 1998). With a preface in French by J. TitsGoogle Scholar
  16. 16.
    Ya. Krasnov, V.G. Tkachev, Idempotent geometry in generic algebras. Adv. Appl. Clifford Algebra 28, 84 (2018)Google Scholar
  17. 17.
    Ya. Krasnov, V.G. Tkachev, Isospectral and medial algebras (2019, in progress)Google Scholar
  18. 18.
    E.N. Kuz’min, I.P. Shestakov, Non-associative structures, in Algebra, VI. Encyclopaedia of Mathematical Sciences, vol. 57, pp. 197–280 (Springer, Berlin, 1995)Google Scholar
  19. 19.
    Ju.I. Lyubich, Nilpotency of commutative Engel algebras of dimension n ≤ 4 over R. Usp. Mat. Nauk 32(1(193)), 195–196 (1977)Google Scholar
  20. 20.
    Ju.I. Lyubich, A. Tsukerman, Idempotents in nonassociative algebras and eigenvectors of quadratic operators. arxiv:1403.4623 (2014)Google Scholar
  21. 21.
    A. Matsuo, 3-transposition groups of symplectic type and vertex operator algebras. J. Math. Soc. Jpn. 57(3), 639–649 (2005)MathSciNetCrossRefGoogle Scholar
  22. 22.
    N. Nadirashvili, V.G. Tkachev, S. Vlăduţ, Nonlinear Elliptic Equations and Nonassociative Algebras. Mathematical Surveys and Monographs,volume 200. American Mathematical Society, Providence, RI, 2014.Google Scholar
  23. 23.
    S. Norton. The Monster algebra: some new formulae. In Moonshine, the Monster, and related topics (South Hadley, MA, 1994), volume 193 of Contemp. Math., pages 297–306. Amer. Math. Soc., Providence, RI, 1996.Google Scholar
  24. 24.
    H.P. Petersson, The classification of two-dimensional nonassociative algebras. Res. Math. 37(1-2), 120–154 (2000)MathSciNetCrossRefGoogle Scholar
  25. 25.
    H.P. Petersson, M. Scherer, The number of nonisomorphic two-dimensional algebras over a finite field. Res. Math. 45(1-2), 137–152 (2004)MathSciNetCrossRefGoogle Scholar
  26. 26.
    F. Rehren, Axial algebras, Ph.D. thesis, University of Birmingham, 2015Google Scholar
  27. 27.
    F. Rehren, Generalised dihedral subalgebras from the Monster. Trans. Am. Math. Soc. 369(10), 6953–6986 (2017)MathSciNetCrossRefGoogle Scholar
  28. 28.
    H. Röhrl, M.B. Wischnewsky, Subalgebras that are cyclic as submodules. Manuscripta Math. 19(2), 195–209 (1976)MathSciNetCrossRefGoogle Scholar
  29. 29.
    R.D. Schafer, An Introduction to Nonassociative Algebras. Pure and Applied Mathematics, vol. 22. Academic Press, New York (1966)Google Scholar
  30. 30.
    B. Segre, Famiglie di ipersuperficie isoparametrische negli spazi euclidei ad un qualunque numero di demesioni. Atti. Accad. naz Lincie Rend. Cl. Sci. Fis. Mat. Natur. 21, 203–207 (1938)zbMATHGoogle Scholar
  31. 31.
    I.R. Shafarevich, Basic Algebraic Geometry. 1, 3rd edn. Varieties in Projective Space. Springer, Heidelberg (2013)Google Scholar
  32. 32.
    J.P. Tian, Evolution Algebras and Their Applications. Lecture Notes in Mathematics, vol. 1921 (Springer, Berlin, 2008)Google Scholar
  33. 33.
    V.G. Tkachev, A correction of the decomposability result in a paper by Meyer-Neutsch. J. Algebra 504, 432–439 (2018). arXiv:1801.02339Google Scholar
  34. 34.
    V.G. Tkachev, On an extremal property of Jordan algebras of Clifford type. Commun. Algebra 46(12) (2018). arXiv:1801.05724Google Scholar
  35. 35.
    V.G. Tkachev, Spectral properties of nonassociative algebras and breaking regularity for nonlinear elliptic type pdes. St. Petersburg Math. J. 31(2), 51–74 (2019). arXiv preprint arXiv:1901.02765.Google Scholar
  36. 36.
    V.G. Tkachev, The universality of one half in commutative nonassociative algebras with identities (2019, under review) in J. Algebra. Preprint. arXiv:1808.03808Google Scholar
  37. 37.
    S. Walcher, On algebras of rank three. Commun. Algebra 27(7), 3401–3438 (1999)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.Department of MathematicsBar-Ilan UniversityRamat-GanIsrael
  2. 2.Department of MathematicsLinköping UniversityLinköpingSweden

Personalised recommendations